Trouble getting off HRT

by Lynne
(England)

I recently wrote saying after three months of gradually cutting down to just one Livial a week that I was starting to get irritable and quick tempered.Unfortunately this seems to be getting worse and depression is creeping in so I am taking a tablet more often.

I followed the sheet to come off over three months and now don't know what to do. If I knew that these feelings would go after a few weeks then I would persevere but I can't stand to feel like this indefinately especially as I have a special holiday coming up in a month to celebrate my 50th. It's affecting my family and i'm feling weepy and am worried that I will go to far when I get wound up like I used to with pmt.

Just to recap I had my ovaries removed 10 years ago mainly because of my horrendous pmt and the aggressiveness. I've been taking Livial ever since. I'm close to giving up and due to my doctor's lack of experience in this subject I don't know who to turn to for advice. Does this mean that I need some other hormone to supplement the cream which I am using twice a day? Please help with any advice.

Comments for Trouble getting off HRT

Click here to add your own comments

Jun 17, 2008
Trouble coming off HRT
by: Wray

Hi Lynne This is too complicated to answer in this section, please could you send me a message using the 'Contact' link at the foot of this page. Thanks! Wray

Jun 28, 2008
Maybe this will help
by: Jacqueline

Somehow ended up here thanks to good ol' google and have to say after reading this entry that I really feel for you! Getting off HRT is so difficult - I almost think that it is programmed into the pill to make it this really daunting task just to feel normal again.

I've done quite a bit of research into HRT (obsessed really) and the best info I can find for getting off HRT (and natural approaches to meno relief) is found here: http://www.womentowomen.com/bioidentical-hrt/gettingoffhrt.aspx

It describes what to expect when you are reducing/eliminating meds and how to minimize side effects. Good luck!

Nov 29, 2010
DESPERATION
by: Anonymous

I HAVE JUST COME OFF HRT OVER A PERIOD OF EIGHT MONTHS. I HAD BEEN ON IT FOR 20 YEARS AND JUST DIDN'T BOTHER DOING ANYTHING ABOUT IT UNTIL MY GP SAID IT WOULD BE BETTER TO STOP ON ACCOUNT OF MY BLOOD PRESSURE. I AM FEELING DEPRESSED ALL THE TIME AND CANNOT COPE WITH HOT FLUSHES I AM 66YRS AND WAS NOT PREPARED FOR ALL THIS AND I CANNOT MAKE DECISION ABOUT ANYTHING, CAN ANYONE GIVE ME ANY ADVICE PLEASE?.

Dec 06, 2010
DESPERATION
by: Wray

Hi there Your doctor should have advised you to reduce the amount slowly, not suddenly stop. Going cold turkey on any drug is not advisable. I'm relieved you have stopped it though, you might like to see our page on HRT. Progesterone will help, I recommend between 100-200mg/day, but as you are having such a difficult time, you will probably need more to start with. I've found hot flushes stop or are reduced remarkably with 400mg/day progesterone for 4-5 days. It's then imperative to reduce slowly, no less than 30mg per day. It is essential to use a form of progesterone which absorbs well, ie injections, suppositories or a cream. For more info please see our page on Progesterone application methods. As you are in Menopause please read through this page we have. Take care Wray

Oct 29, 2011
hrt
by: iris miller

hi i i came off livial by myself stopped completely but 6 weeks on symptoms are coming back now doc wont give them to me because my blood pressue went up when i came off. blood pressures been fine when i was on it ?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...